3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Food > Nutrition and Labeling

Reply
 
Thread Tools
Old 01-12-2006, 06:41 PM   #1
Senior Member
 
stacylambert's Avatar
 
Join Date: Oct 2005
Location: San Diego
Posts: 1,096

S/C/G: 282/ticker/145

Height: 5'6"

Default Vitamins causing nausea?

I have trouble taking vitamins. I've tried different brands, different potencies, etc. The only kind I seem to be able to stomach are children's chewables. A few days ago we placed an order for our protein powder, meal replacement, etc and as a free gift I got a seven day trial of the Lindberg Pink Pack vitamins. Well I thought what the heck and tried a pack (minus the iron pill) with lunch on the way to Barnes and Nobles today. While I was in there reading I literally had to throw my stuff down on the table and run to the bathroom. I thought I was going to throw up right there in the store! Anyone have any idea what would cause this? I skipped the iron pill so it wasn't that. Any thoughts or anyone with the same problem?
__________________
stacylambert is offline   Reply With Quote
Old 01-12-2006, 06:47 PM   #2
Senior Member
 
Marianna's Avatar
 
Join Date: Oct 2004
Location: Australia :)
Posts: 653

Default

My naturopath suggests taking vitamins directly after a meal to help any nausea.. hope that helps... I get the same thing.
__________________

Marianna is offline   Reply With Quote
Old 01-12-2006, 06:51 PM   #3
Half Dome Hike 2006!
 
NowOrNever!'s Avatar
 
Join Date: Nov 2005
Location: Puget Sound Area
Posts: 287

Default

You *have* to take vitamins on a full tummy (especially if you're taking a bunch of them)! I made this mistake only once--and ended up throwing up on the side of the road while driving to the laundromat
__________________
NowOrNever! is offline   Reply With Quote
Old 01-12-2006, 06:55 PM   #4
Senior Member
 
stacylambert's Avatar
 
Join Date: Oct 2005
Location: San Diego
Posts: 1,096

S/C/G: 282/ticker/145

Height: 5'6"

Default

I did though, that's the problem! I had them after lunch. Yesterday I took them before I ate so I figured today I'd try after and I got the same reaction.
__________________
stacylambert is offline   Reply With Quote
Old 01-12-2006, 10:13 PM   #5
Yee Haw!
 
Kamily828's Avatar
 
Join Date: Jan 2006
Location: East Tennessee
Posts: 442

S/C/G: 278/220/130

Height: 5'4"

Default

I cant take vitamins or iron. They both make me puke.
__________________



Kamily828 is offline   Reply With Quote
Old 01-12-2006, 11:49 PM   #6
Half Dome Hike 2006!
 
NowOrNever!'s Avatar
 
Join Date: Nov 2005
Location: Puget Sound Area
Posts: 287

Default

Huh. How much did you eat Stac? And...how many vitamins are you taking (sounds like several)? Have you tried just one multi-V after your biggest meal of the day? Maybe your stomach just can't handle them.
__________________
NowOrNever! is offline   Reply With Quote
Old 01-13-2006, 01:50 AM   #7
Senior Member
 
stacylambert's Avatar
 
Join Date: Oct 2005
Location: San Diego
Posts: 1,096

S/C/G: 282/ticker/145

Height: 5'6"

Default

Hmm, well the one I'm trying right now is a high potency multi vitamin/mineral fitness formula. It's like a pack of several pills. I've tried just basic ones like centrum before too. Today I had it after a piece of chicken and mashed yams so that was a pretty big meal. My sister suggested maybe buying vitamins seperately (A, C, E, etc) and trying each one to see if maybe there's one particular one that bothers me. Might be worth a try. The whole thing is frustrating though. *sigh*
__________________
stacylambert is offline   Reply With Quote
Old 01-13-2006, 11:59 AM   #8
Half Dome Hike 2006!
 
NowOrNever!'s Avatar
 
Join Date: Nov 2005
Location: Puget Sound Area
Posts: 287

Default

That's a bummer when you've already spent the money on the fancy pills. I've gotten down to just a multi partly because I feel like I must be dying of some rare disease if I'm swallowing a pile of pills every day I have a couple of prescription pills to take so just one on the vitamin side'll do it
__________________
NowOrNever! is offline   Reply With Quote
Old 01-13-2006, 12:49 PM   #9
"Wendy"
 
git_it_done's Avatar
 
Join Date: Jan 2006
Location: WA state
Posts: 14

Default

Maybe you could make a call into your dr office and talk to a nurse or someone that might be able to help. You may also want to try calling a health food or suppliment store and see what they have to say as well. I was the same way when I was pregnant. But not any other time. I wish you luck and hope it all works out for you.
Wishing us thinner days,
Wendy
git_it_done is offline   Reply With Quote
Old 01-13-2006, 01:21 PM   #10
Member
 
nighthawk's Avatar
 
Join Date: Dec 2005
Location: BC, Canada
Posts: 83

Default

I found that taking vitamins with a small snack right before bed worked I slept off the nausea.
Lori
nighthawk is offline   Reply With Quote
Old 01-13-2006, 01:23 PM   #11
Senior Member
 
Join Date: May 2004
Posts: 1,123

Default

Some people just can't tolerate vitamin supplements, but here are a few things you can try:

In addition to having AFTER a significant meal, use a pill cutter to cut the non-gel pills in half and have one half after one meal and the other with another.

Look for smaller doses -- you can sometimes find these in natural food stores like Wild Oats, Whole Foods, etc.

Look for supplements without iron or with very little -- it's the iron content that often causes the nausea. Formulas for women tend to have a lot of iron. DO make sure you're getting enough iron through your food. You can cook in an iron skillet to increase your intake.
funniegrrl is offline   Reply With Quote
Old 01-29-2006, 02:24 PM   #12
Senior Member
 
christineu's Avatar
 
Join Date: Jan 2000
Location: Michigan, USA
Posts: 295

Default

I have major GI issues and I learned a great idea from the Weight Loss Surgery forum here- Centrum Silver Chewable. They are 'great tasting citrus berry'...they really are not bad at all, though they are bigger (think diameter of a nickle & about 3 nickles thick) but I can take it any time of the day without a problem (and considering I'm always nauseaous from the GI problem, the fact it doesn't bother stomach means it has to be pretty easy on the tummy). I got them at WalMart- about $10 for 60; not too bad for 2 months worth. They do not have any Iron (I have to take prescription iron supplements anyways due to anemia) or Vit K (a lot of older people are on Coumadin & can't take Vit K). I've seen some better chewables at the health food store, but they were way too expensive for my budget at this point. I do also take an additional calcium supplement since I can't get enough from my diet and I have problems with absorbing enough, but that I take through my feeding tube that bypasses my stomach completely. I know there were some multivitimins I've tried that I couldn't tolerate even taking that way- I still ended up more nauseous then normal and misserable...it got to the point with one that I couldn't even stand the smell of it at all because I had gotten sick from it so many times.
__________________
Christine Restarting all over....again...but at least I'm trying
Taking little steps~ 10- 15 pound steps to be exact
1st Step~12/20/05 ~~~ 2nd Step~1/31/06
~~~2/21/06 I've released 10% of my body weight!!!~~~
Now onto Step #3 of 10- Releasing another 15 pounds~
One for each 5 pounds released
christineu is offline   Reply With Quote
Old 01-29-2006, 03:39 PM   #13
One life, live it well
 
Nori71's Avatar
 
Join Date: Nov 2005
Location: Washington State
Posts: 2,052

S/C/G: 304|ticker|160

Height: 5'6

Default

You've already tried lots of kinds...and gotten lots of advice. I cannot take anthing with high amts of B vitamins.
__________________
Nora
there is no miracle fix. eat less. move more. repeat. the end.


"You may have to fight a battle more than once to win it." -M Thatcher

Mini Goals: 10% Weight Loss (276) | No longer morbidly obese (250)
Nori71 is offline   Reply With Quote
Old 01-29-2006, 04:35 PM   #14
Senior Member
 
honey-dipped's Avatar
 
Join Date: Dec 2005
Location: Japan
Posts: 166

Default

I get nausea when I take vitamins also.
__________________
GOAL:




height: 5'7"
SW: 215
GW: 145
CW: 185

http://www.honey-dipped.com
honey-dipped is offline   Reply With Quote
Old 01-30-2006, 06:45 PM   #15
ugggg.....
 
Join Date: Dec 2005
Posts: 2,965

Default

I watched Dr Weil who is big into natural versus scientific remedies on a show where he says naturals are just like perscription medicine in one way. That some things work for one person that don't work for another.
I am borderline anemic and you would think an iron supplement would be the perfect thing for me but I can't take iron. My brother had a reaction to a cholesteral medicene that only occurs in like 1 of 10,000 patients.
jules1216 is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off



All times are GMT -4. The time now is 12:36 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.

Search Engine Optimization by vBSEO 3.3.2